MAUDE Adverse Event Report: COOK INC DRAINAGE BAG CONNECTOR CONNECTING TUBE; GCD CONNECTOR, CATHETER

COOK INC DRAINAGE BAG CONNECTOR CONNECTING TUBE; GCD CONNECTOR, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (entity): postal code: (b)(6).E3 - occupation: risk management.G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the drainage bag connector connecting tube disconnected from the chest tube system of an unknown patient.The clear vinyl connecting tube was used to attach the atrium tubing to the chest tube via a luer lock for an unknown patient.The lured connector was attached; however, the clear tubing was found on the floor leaving an opening/break in the chest tube system.The tubing was immediately clamped near the patient.Per customer, the break was at a location of a manufactured seam where the clear tubing is attached to a lured connector that is then attached to a stopcock.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 31aug2023, it was reported that the patient was bed bound.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per additional information, new vinyl connecting tube was used after the failure was discovered.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation on 06jul2023, (b)(6) centre (canada) reported an incident involving a drainage bag connector connecting tube (rpn: ctu14.0-30-st, lot: 15120278).The customer stated that on 01jul2023, the end part of the device where the lure lock is located separated from the tubing.The tubing was found on the floor near the patient, so the tubing near the patient was clamped.The device was replaced with a new connecting tube.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) identified process steps to ensure this nonconformance does not leave the house.A review of the device history record (dhr) for lot 15120278 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review product labeling, as the product is not supplied with an instructions for use (ifu) pamphlet.From information gathered upon a review of the dmr, the dhr, and no product return, cook was not able to find evidence the product was manufactured out of specification.Cook was not able to find evidence of nonconforming product in house or in the field.Based on the information provided, no returned product, and the results of our investigation, a definitive cause for the failure could not be established.The patient was bed bound, but if there was enough movement in the bed, this could possibly lead to this event.It is possible the lure lock adapter was not in the tubing properly; however, this cannot be confirmed with no product return.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
DRAINAGE BAG CONNECTOR CONNECTING TUBE
Common Device Name
GCD CONNECTOR, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17442850
Report Number1820334-2023-01003
Device Sequence Number11395724
Product Code GCD
UDI-Device Identifier00827002022782
UDI-Public(01)00827002022782(17)251212(10)15120278
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Model NumberN/A
Device Catalogue NumberCTU14.0-30-ST
Device Lot Number15120278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/04/2023
08/31/2023
10/16/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/09/2023
09/19/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown